Help with my RX

Patient

Q: Dear Doctor
My name is Nandus. I am a 19 year old South African student.

I have been on Ritalin LA 20mg's for about a year and a half. The Ritalin only lasts about 3 hours. Our family doctor does not want to give me a higher dose of the Ritalin, and he does not want to put me on another drug like concerta or vyvanse. I have read that those last longer. When I take the Ritalin My heart beats very fast, and my muscles jump like craze. I really need to concentrate on my school work, because I want to study medicine after school. But I have stopped taking the Ritalin because it is really expensive and it does not seem to work.

Any advice on getting my doctor to see some sense in this situation.

Thank you very much.
Nandus Pieterse

Symptoms:  Fast heartbeat motor tics
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I was prescribed Vyvanse for my ADHD and I actually lost / am unable to find where I had put the bottle itself contai...

Q: My child is suffering from ADHD and he is hyperactive. He does not make any eye contact, does not listen to our comma...

Q: Can you can you take melatonin while taking narcotics

Q: How do I get a prescription for Desoxyn? I've never had insurance so. I've never been diagnosed with ADD. I've never...

Q: I've been diagnosed with General Anxiety Disorder some 20 years ago. My main and complaint at the time and still is t...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews